Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 61, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 7, 2010, 5:28 PM CDT for 4 counties in Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2010, 5:28 PM CDT (22:28 UTC)
- Expired
- Sep 7, 2010, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bastrop County, TX, Hays County, TX, Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 66 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 7:05 PM CDT | FLASH FLOOD | 3 Ese Sunset Valley, TX | SEVERAL ROADS CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 97 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.5 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1740 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
172 WGUS54 KEWX 072228 FFWEWX TXC021-209-453-491-080115- /O.NEW.KEWX.FF.W.0061.100907T2228Z-100908T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 528 PM CDT TUE SEP 7 2010 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME WEST CENTRAL BASTROP COUNTY... EAST CENTRAL HAYS COUNTY... WESTERN TRAVIS COUNTY... SOUTHWESTERN WILLIAMSON COUNTY... * UNTIL 815 PM CDT. * AT 527 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM RAIN BANDS ASSOCIATED WITH TROPICAL STORM HERMINE. RADAR ESTIMATES SHOW UP TO 5 INCHES HAVE ALREADY FALLEN OVER THE WARNED AREA AND ANOTHER INTENSE RAIN BAND IS APPROACHING FROM THE SOUTH. DRIVERS SHOULD EXERCISE CAUTION. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MANSFIELD DAM...LAKEWAY...LAGO VISTA...CEDAR PARK AND ANDERSON MILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. && LAT...LON 3047 9808 3053 9778 3009 9762 3003 9788 $$
1 follow-up statement
592 WGUS74 KEWX 080007 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 707 PM CDT TUE SEP 7 2010 TXC021-209-453-491-080115- /O.CON.KEWX.FF.W.0061.000000T0000Z-100908T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WILLIAMSON TX-TRAVIS TX-BASTROP TX-HAYS TX- 707 PM CDT TUE SEP 7 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR EAST CENTRAL HAYS...EXTREME WEST CENTRAL BASTROP...WESTERN TRAVIS AND SOUTHWESTERN WILLIAMSON COUNTIES... AT 703 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT SHOWERS PRODUCING HEAVY DOWNPOURS ACROSS THE WARNED AREA IN TRAVIS COUNTY. RUNOFF FROM EARLIER HEAVY RAINS WILL CONTINUE TO PRODUCE FLASH FLOODING WITH FLOODED LOW WATER CROSSINGS...STREETS AND OTHER LOW LYING AREAS. LOCATIONS IN THE WARNING AREA INCLUDE WEST LAKE HILLS...MANSFIELD DAM...LAKEWAY...LAGO VISTA...BEE CAVE...AUSTIN...CEDAR PARK AND ANDERSON MILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED AREA. TURN AROUND DON'T DROWN. && LAT...LON 3047 9808 3053 9778 3009 9762 3003 9788 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 3:51 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Sep 7, 3:51 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 351 PM CDT TUE SEP 7 2010 .DISCUSSION... TROPICAL STORM HERMINE..NOW IN THE EASTERN HILL COUNTRY WILL CONTINUE TO MOVE NORTH NORTHWEST INTO CENTRAL TEXAS THIS EVENING. THE STORM WILL LEAVE A WIDE OPEN GULF AND DEEP TROPICAL MOISTURE IN ITS WAKE..RESULTING IN CONTINUED DEVELOPMENT OF TROPICAL SHOWERS AND ISOLATED THUNDERSTORMS. A FLASH FLOOD WATCH WILL CONTINUE THROUGH NOON TOMORROW AS LOCALIZED HEAVY RAINS ARE A POSSIBILITY.. ALTHOUGH THE AMOUNT OF HEAVY RAINS ASSOCIATED WITH TODAY'S TROPICAL BANDS ARE NOT EXPECTED TONIGHT AND WEDNESDAY. AN ADDITIONAL 2 TO 4 INCHES (LOCALLY HIGHER AMOUNTS TO 6 INCHES) MAY BE EXPECTED ALONG AND JUST EAST OF THE CENTER'S TRACK AS WELL AS ALONG THE ONSHORE RAIN BANDS OVER EASTERN SECTIONS OF THE CWA THROUGH NOON TOMORROW. BY THURSDAY AFTERNOON..PRECIPITABLE WATER VALUES FALL BELOW 2 INCHES OVER ALL BUT THE EXTREME EASTERN PORTIONS WHILE A BROAD HIGH PRESSURE AREA ALOFT SETTLES OVER THE AREA. WITH READINGS EXPECTED TO WARM INTO THE 90S..AFTERNOON HEATING WILL STILL HELP TO DEVELOP SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THURSDAY. AS RIDGING ALOFT CONTINUES TO BUILD FRIDAY..RAIN CHANCES WILL DIMINISH. THE RIDGE WILL HANG STRONG THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. OTHER THAN A FEW SEA-BREEZE TYPE SHOWERS AND THUNDERSTORMS..LITTLE RAIN IS EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 76 90 77 95 78 / 80 40 20 20 10 AUSTIN BERGSTROM INTL AIRPORT 75 91 77 94 77 / 80 40 20 30 10 NEW BRAUNFELS MUNI AIRPORT 76 92 77 95 77 / 80 40 30 20 10 BURNET MUNI AIRPORT 72 88 75 91 76 / 80 40 20 20 10 DEL RIO INTL AIRPORT 73 94 77 94 77 / 50 20 20 10 10 GEORGETOWN MUNI AIRPORT 75 88 76 94 77 / 80 40 30 20 10 HONDO MUNI AIRPORT 76 89 77 93 76 / 70 30 20 20 10 SAN MARCOS MUNI AIRPORT 76 90 76 94 77 / 80 40 30 20 10 LA GRANGE - FAYETTE REGIONAL 77 89 77 92 79 / 80 50 30 30 20 SAN ANTONIO INTL AIRPORT 76 89 78 93 78 / 80 30 30 20 10 STINSON MUNI AIRPORT 76 91 78 94 78 / 80 30 30 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BEXAR...BLANCO...CALDWELL...COMAL... DE WITT...DIMMIT...EDWARDS...FRIO...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA... MAVERICK...MEDINA...REAL...UVALDE...WILSON...ZAVALA. && 02/05
Hazardous weather outlook, Sep 7, 3:41 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 341 PM CDT TUE SEP 7 2010 TXZ171>173-183>194-202>209-217>225-228-081100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 341 PM CDT TUE SEP 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... TROPICAL STORM HERMINE MOVING NORTHWARD ACROSS SOUTH CENTRAL TEXAS LATE THIS AFTERNOON AND TONIGHT WILL RESULT IN VERY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING AND RIVER FLOODING MAINLY ACROSS THE HILL COUNTRY. ISOLATED TORNADOES ARE POSSIBLE MAINLY EAST OF I 35. A WIND ADVISORY IS IN EFFECT FOR MOST OF THE COUNTIES WITH THE EXCEPTION OF VAL VERDE COUNTY AND THE EXTREME NORTHEASTERN COUNTIES FROM LLANO TO FAYETTE COUNTY. A FLASH FLOOD WATCH CONTINUES IN EFFECT FOR THE ENTIRE AREA THROUGH NOON TIME WEDNESDAY. FLASH FLOODING CONDITIONS ARE THE BIGGEST THREAT ACROSS SOUTH CENTRAL TEXAS FOR THE NEXT 12 TO 24 HOURS ESPECIALLY OVER PORTIONS OF THE HILL COUNTRY. EXPECT FROM 2 TO 4 INCHES OF RAINFALL AND UP TO SIX IN ISOLATED SPOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE REMAINS OF HERMINE WILL CONTINUE TO MOVE NORTHWARD INTO WEST CENTRAL TEXAS WEDNESDAY MORNING WITH HEAVY RAINS AND FLOODING STILL POSSIBLE. RAIN CHANCES WILL DECREASE LATE WEDNESDAY INTO THURSDAY. RIVER FLOODING WILL STILL BE POSSIBLE FROM RUNOFF FROM ANY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE NEEDED...TONIGHT AND WEDNESDAY.
In the hours before
Local storm report, Sep 7, 4:20 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
420 PM CDT TUE SEP 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HEAVY RAIN 4 SSE TWIN SISTERS 29.95N 98.37W
09/07/2010 M2.79 INCH COMAL TX COCORAHS
SOME MINOR FLOODING.
&&
EVENT NUMBER EWX1000466
MCDONALDSpecial weather statement, Sep 7, 4:24 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 424 PM CDT TUE SEP 7 2010 TXZ171-172-188-190-072230- BLANCO-BURNET-GILLESPIE-LLANO- 424 PM CDT TUE SEP 7 2010 ...AN AREA OF STRONG WINDS ASSOCIATED WITH TROPICAL STORM HERMINE ARE AFFECTING BLANCO...BURNET...GILLESPIE AND LLANO COUNTIES... AT 422 PM CDT...NWS METEOROLOGISTS ARE AN AREA OF HIGH WINDS ASSOCIATED WITH TROPICAL STORM HERMINE 5 MILES SOUTHWEST OF BLOWOUT...OR 15 MILES WEST OF ROUND MOUNTAIN...MOVING NORTHWEST AT 35 MPH. PEOPLE IN LLANO...NORTHEASTERN GILLESPIE...NORTHWESTERN BLANCO AND SOUTHWESTERN BURNET COUNTIES...INCLUDING THE FOLLOWING LOCATIONS... BLOWOUT...WILLOW CITY...ECKERT...ENCHANTED ROCK STATE PARK...PRAIRIE MOUNTAIN AND CASTELL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
Local storm report, Sep 7, 4:48 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
448 PM CDT TUE SEP 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TORNADO 1 S MOULTON 29.56N 97.15W
09/07/2010 LAVACA TX LAW ENFORCEMENT
POSSIBLE TORNADO JUST SOUTH OF MOULTON NEAR THE
INTERSECTION OF HIGHWAY 95 AND 271. LAW ENFORCEMENT
REPORTS POWER LINES DOWN AND A PARTIAL ROOF ON THE ROAD.
&&
EVENT NUMBER EWX1000467
PAYLocal storm report, Sep 7, 5:05 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
505 PM CDT TUE SEP 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD SAN ANTONIO 29.42N 98.49W
09/07/2010 BEXAR TX CITY OFFICIAL
34 ROADS CLOSED IN AND AROUND THE SAN ANTONIO METRO
AREA
&&
EVENT NUMBER EWX1000468
SBSLocal storm report, Sep 7, 5:13 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
513 PM CDT TUE SEP 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD 2 SE FREDERICKSBURG 30.25N 98.85W
09/07/2010 GILLESPIE TX LAW ENFORCEMENT
WATER AND DEBRIS OVER OLD SAN ANTONIO ROAD MAKING THE
ROAD IMPASSABLE
&&
EVENT NUMBER EWX1000469
SBSLocal storm report, Sep 7, 5:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
524 PM CDT TUE SEP 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD BOERNE 29.80N 98.74W
09/07/2010 KENDALL TX LAW ENFORCEMENT
400 BLOCK OF FM474 CLOSED DUE TO WATER OVER ROAD...
ALSO CLOSED IS OLD FREDERICKSBURG ROAD NEAR THE COUNTY
LINE
&&
EVENT NUMBER EWX1000470
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:14 AM CDT | Areal Flood Advisory | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca | 4 hr |
| Sep 7, 4:51 AM CDT | Inland Tropical Storm Warning | EWX | Atascosa, Bexar, Frio, Karnes, Wilson | 9 hr |
| Sep 7, 5:49 AM CDT | Areal Flood Advisory | EWX | Bexar, Caldwell, Comal, Guadalupe, Hays, Wilson | 3 hr |
| Sep 7, 7:06 AM CDT | Areal Flood Advisory | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca | 4 hr |
| Sep 7, 9:23 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Caldwell, Comal and 9 more | 112 min |
| Sep 7, 9:33 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Caldwell, Comal and 9 more | 102 min |
| Sep 7, 11:22 AM CDT | Flash Flood Warning | EWX | Atascosa, Bandera, Bexar, Comal, Guadalupe, Karnes and 2 more | 3 hr |
| Sep 7, 12:53 PM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Blanco, Comal, Gillespie, Guadalupe and 5 more | 3 hr |
| Sep 7, 2:22 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Sep 7, 2:39 PM CDT | Flash Flood Warning | EWX | Bandera, Blanco, Edwards, Gillespie, Kerr | 3 hr |
| Sep 7, 3:37 PM CDT | Tornado Warning | EWX | Fayette, Gonzales, Lavaca | 23 min |
| Sep 7, 3:43 PM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Blanco, Caldwell, Comal, Gillespie and 6 more | 3 hr |
| Sep 7, 3:52 PM CDT | Tornado Warning | EWX | DeWitt, Gonzales, Lavaca | 23 min |
| Sep 7, 4:03 PM CDT | Areal Flood Advisory | EWX | Bastrop, Burnet, Caldwell, Hays, Travis, Williamson | 117 min |
| Sep 7, 4:16 PM CDT | Tornado Warning | EWX | Fayette, Gonzales, Lavaca | 29 min |
| Sep 7, 4:36 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Gillespie, Llano | 3 hr |
| Sep 7, 4:42 PM CDT | Tornado Warning | EWX | DeWitt | 33 min |
| Sep 7, 5:19 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Guadalupe, Hays, Travis | 116 min |
| Sep 7, 5:35 PM CDT | Areal Flood Advisory | EWX | Bexar | 115 min |
| Sep 7, 6:11 PM CDT | Tornado Warning | EWX | Bastrop, Travis | 34 min |
| Sep 7, 6:41 PM CDT | Tornado Warning | EWX | Travis, Williamson | 19 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.